Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 15, NWS Milwaukee, WI

May 2, 20084 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 2, 2008, 4:56 PM CDT for 4 counties in Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 4:56 PM CDT (21:56 UTC)
Expired
May 2, 2008, 6:00 PM CDT
In force
64 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Columbia County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI

The radar

The Milwaukee radar (KMKX), 99 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 4:31 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 022156
SVRMKX
WIC021-027-039-047-022300-
/O.NEW.KMKX.SV.W.0015.080502T2156Z-080502T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  EASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 600 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CAMBRIA...OR 10 MILES NORTH OF COLUMBUS...AND MOVING NORTH AT 39
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMBRIA AND RANDOLPH BY 505 PM CDT...
  MARKESAN BY 520 PM CDT...
  GREEN LAKE...PRINCETON AND 9 MILES WEST OF RIPON BY 535 PM CDT...
  BERLIN BY 550 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
      4398 8915 4398 8889 4389 8887 4390 8864
      4331 8896 4336 8921 4377 8923
TIME...MOT...LOC 2156Z 184DEG 34KT 4347 8907

$$

BORGHOFF
6 follow-up statements
000 
WWUS53 KMKX 022206
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT FRI MAY 2 2008

WIC021-027-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-DODGE WI-
505 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DODGE...NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU
LAC AND GREEN LAKE COUNTIES...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAMBRIA...OR 13 MILES NORTHWEST OF BEAVER DAM...MOVING
NORTH AT 39 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRIESLAND BY 510 PM CDT...
  8 MILES EAST OF DALTON BY 515 PM CDT...
  MANCHESTER...MARKESAN AND KINGSTON BY 520 PM CDT...
  MARQUETTE AND 9 MILES WEST OF FAIRWATER BY 525 PM CDT...
  GREEN LAKE AND PRINCETON BY 535 PM CDT...
  BERLIN BY 550 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
      4398 8915 4398 8889 4389 8887 4390 8864
      4347 8887 4345 8921 4377 8923
TIME...MOT...LOC 2205Z 184DEG 34KT 4355 8906

$$
MBK
000 
WWUS53 KMKX 022219
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 PM CDT FRI MAY 2 2008

WIC021-027-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-DODGE WI-
517 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DODGE...NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU
LAC AND GREEN LAKE COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRIESLAND...OR 16 MILES NORTHWEST OF BEAVER DAM...MOVING
NORTH AT 39 MPH.

MORE STRONG THUNDERSTORMS ARE DEVELOPING NEAR CAMBRIA...HENCE THE 
SEVERE THUNDERSTORM WARNING WILL REMAIN IN EFFECT FOR NORTHEASTERN 
COLUMBIA COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARQUETTE AND 9 MILES WEST OF FAIRWATER BY 525 PM CDT...
  GREEN LAKE AND PRINCETON BY 535 PM CDT...
  BERLIN BY 550 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
      4398 8915 4398 8889 4389 8887 4390 8864
      4351 8884 4345 8921 4377 8923
TIME...MOT...LOC 2217Z 184DEG 34KT 4367 8905

$$
MBK
000 
WWUS53 KMKX 022231
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT FRI MAY 2 2008

WIC027-022240-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
DODGE WI-
530 PM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
      4398 8915 4398 8889 4389 8887 4390 8864
      4366 8876 4363 8900 4357 8901 4346 8920
      4377 8923
TIME...MOT...LOC 2230Z 184DEG 34KT 4379 8904

$$

WIC021-039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-COLUMBIA WI-
530 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN COLUMBIA...NORTHWESTERN FOND DU LAC AND GREEN LAKE
COUNTIES...

AT 525 PM CDT...DOPPLER RADAR ESTIMATED A SEVERE THUNDERSTORM WAS 
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR MARKESAN...OR 12 MILES 
SOUTHWEST OF RIPON...MOVING NORTH AT 39 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN LAKE AND PRINCETON BY 535 PM CDT...
  BERLIN BY 550 PM CDT...

MORE STRONG THUNDERSTORMS WERE NEAR FRIESLAND IN NORTHEAST COLUMBIA 
COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4376 8921 4378 8916 4388 8919 4389 8916
      4398 8915 4398 8889 4389 8887 4390 8864
      4366 8876 4363 8900 4357 8901 4346 8920
      4377 8923
TIME...MOT...LOC 2230Z 184DEG 34KT 4379 8904

$$
MBK
000 
WWUS53 KMKX 022239
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT FRI MAY 2 2008

WIC021-022248-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
COLUMBIA WI-
538 PM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4377 8923 4376 8921 4378 8916 4388 8919
      4389 8916 4398 8915 4398 8889 4389 8887
      4390 8864 4366 8878 4364 8895 4367 8921
TIME...MOT...LOC 2238Z 180DEG 27KT 4379 8906

$$

WIC039-047-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-FOND DU LAC WI-
538 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FOND DU LAC AND GREEN LAKE COUNTIES...

AT 534 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR MARQUETTE...OR 12 MILES SOUTHWEST OF
RIPON...MOVING NORTH AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON AND GREEN LAKE BY 545 PM CDT...
  6 MILES WEST OF BERLIN BY 600 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4377 8923 4376 8921 4378 8916 4388 8919
      4389 8916 4398 8915 4398 8889 4389 8887
      4390 8864 4366 8878 4364 8895 4367 8921
TIME...MOT...LOC 2238Z 180DEG 27KT 4379 8906

$$
MBK
000 
WWUS53 KMKX 022253
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT FRI MAY 2 2008

WIC047-022303-
/O.CAN.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
GREEN LAKE WI-
553 PM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
      4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2253Z 197DEG 23KT 4385 8876

$$

WIC039-022300-
/O.CON.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
FOND DU LAC WI-
553 PM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FOND DU LAC COUNTY...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEST ROSENDALE...OR NEAR RIPON...MOVING NORTH AT 26 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
      4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2253Z 197DEG 23KT 4385 8876

$$

MBK
000 
WWUS53 KMKX 022302
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT FRI MAY 2 2008

WIC039-022310-
/O.EXP.KMKX.SV.W.0015.000000T0000Z-080502T2300Z/
FOND DU LAC WI-
600 PM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOND DU LAC
COUNTY HAS EXPIRED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS...HOWEVER MORE 
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING.

LAT...LON 4390 8864 4389 8865 4387 8866 4387 8867
      4386 8867 4376 8872 4373 8884 4389 8887
TIME...MOT...LOC 2300Z 197DEG 23KT 4389 8874

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:12 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 2, 2:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CDT FRI MAY 2 2008

.SHORT TERM...

THE WINDOW FOR SEVERE THREAT IS BEGINNING. THERE IS STILL A SMALL
CHANCE OF SEVERE STORMS...ALONG WITH ISOLATED TORNADOES LATE THIS
AFTERNOON AND EARLY THIS EVENING. GOOD UPPER DIFLUENCE AS 95 KT
UPPER JET PUSHES INTO THE LAKE MICHIGAN AREA THIS EVENING.

VISIBLE SATELLITE IMAGERY SHOWING CLOUDS THINNING BEHIND EARLY
AFTERNOON BAND OF THUNDERSTORMS ACROSS FAR SOUTHERN WI AND
NORTHERN IL. LIS HAVE RISEN TO -3.

EXPECT MAIN THREAT JUST AHEAD OF DRY PUNCH THAT WILL MOVE INTO THE
FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. WATER
VAPOR LOOP SHOWS DRYING JUST NOW PUSHING INTO THE EXTREME SOUTHWEST.

FORECAST SOUNDINGS OFF 12Z NAM AND 17Z RUC HAVE MARGINAL
CAPE...BUT THIS MAY BE UNDERDONE WITH A LITTLE HEATING. ALSO A
BRIEF TORNADO POTENTIAL WITH HELICITY RAISING TO AROUND 230. EHI
VALUES ARE NEAR 1...BUT WITH A LITTLE MORE CAPE THOSE WOULD BE
HIGHER. HOWEVER RUC IS SHOWING THAT DRY PUNCH PUSHES IN FAIRLY
RAPIDLY. IF THIS HAPPENS LIMITED INSTABILITY MAY NOT BE ENOUGH FOR
DEEP CONVECTION.

AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA COULD BE IN THE
WARM SECTOR...BEFORE OCCLUDED FRONT PUSHES IN FROM THE
SOUTHWEST...AND DRY AIR PUSHES INTO THE MID LEVELS AROUND THE
MATURE CLOSED UPPER LOW. THEN DRY AIR WILL SHUT OFF
THUNDERSTORM...AND SHOWER POTENTIAL THIS EVENING. WINDS SHIFTED TO
SOUTHWEST WITH GUSTS TO 33 KNOTS WITH OCCLUSION.

WRAP AROUND PRECIP EXPECTED ON SATURDAY AS UPPER LOW OPENS AND
RESULTANT TROUGH MOVES ACROSS WISCONSIN AND NORTHERN ILLINOIS.

SHORTWAVE ON GFS FOR SUNDAY NIGHT IS NOT AS PRONOUNCED AS
YESTERDAY AND IS IN FAIR AGREEMENT WITH ECMWF. BOTH 12Z GFS AND
12Z ECMWF HAVE A WEAK SURFACE TROUGH MOVING THROUGH MONDAY. BOTH
NAM AND GFS HAVE STEEP LAPSE RATES...CAPES NEAR 700 OFF THE GFS.
THEREFORE WILL GO WITH A SMALL CHANCE OF SHOWERS.

.LONG TERM...

NEW ECMWF IS NOW TRENDING TOWARD THE GFS IN THE MID/LATE PERIODS.
THEREFORE WILL TREND WETTER FOR TUESDAY/TUESDAY NIGHT.

&&

.AVIATION...MAIN ISSUE FOR TAFS THROUGH 00Z SUNDAY IS EXPECTED
CONVECTION LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS AND
ASSOCIATED MVFR/IFR CEILINGS AND VISIBILITIES ASSOCIATED WITH LOW
LEVEL JET NOSE PUSHING NORTHEAST OF THE AREA.

NEXT ROUND OF THUNDERSTORMS EXPECTED BETWEEN 20Z FRIDAY AND 02Z
SATURDAY...AS COLD FRONT PUSHES ACROSS SOUTHERN WISCONSIN. EXPECT
PREVAILING MVFR CEILINGS AND VISIBILITIES WITH THUNDERSTORMS...WITH
SOME IFR VISIBILITIES AND CEILINGS POSSIBLE IN STRONGEST STORMS.
WINDS GRADUALLY INCREASE IN MAGNITUDE AND SHIFT TO THE SOUTHWEST AND
WEST ON SATURDAY. MVFR CEILINGS AND SCATTERED RAIN SHOWERS ARE
EXPECTED AS UPPER LOW SHIFTS ACROSS THE AREA.

&&

.MARINE...STABLE MARINE LAYER EXPECTED TO PREVENT MIXING OF WINDS
ALOFT DOWN TO THE SURFACE TONIGHT AND SATURDAY. THIS SHOULD KEEP
WINDS BELOW SMALL CRAFT ADVISORY CRITERIA...DESPITE AN INCREASING
SURFACE PRESSURE GRADIENT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...HENTZ
AVIATION/MARINE...WOOD
Hazardous weather outlook, May 2, 4:28 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT FRI MAY 2 2008

WIZ046-047-051-052-056>060-062>072-031100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
428 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE THE MAIN HAZARDS.

SOME RIVERS WILL REMAIN IN FLOOD...INCLUDING THE FOX...PECATONICA
AND ROCK. OTHER RIVERS THAT HAD BEEN FALLING WILL BECOME STEADY...OR
SLOWLY RISE...WITH EXPECTED RAINFALL TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAINFALL THROUGH SATURDAY WILL KEEP SEVERAL RIVERS ABOVE FLOOD STAGE
THROUGH THE WEEKEND...AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

LMZ643>646-031100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
428 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED
WATERSPOUTS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WOOD

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 2, 11:34 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1134 AM CDT FRI MAY 2 2008

WIZ046-047-051-052-056>060-062>072-021845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1134 AM CDT FRI MAY 2 2008

...THUNDERSTORMS MOVING THROUGH THIS MORNING WITH STRONGER STORMS
DEVELOPING THIS AFTERNOON...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE WISCONSIN
DELLS...TO BEAVER DAM...WAUKESHA...AND MILWAUKEE. THESE STORMS ARE
PUSHING NORTH AROUND 40 MPH AND WILL HEAD OUT OF SOUTHERN
WISCONSIN BY 1 PM.

MEANWHILE...SATELLITE INDICATES RAPID CLEARING ACROSS IOWA...WESTERN
ILLINOIS...AND SOUTHWESTERN WISCONSIN. CLOUDS ARE EXPECTED TO
DECREASE OVER SOUTHERN WISCONSIN BY EARLY AFTERNOON. TEMPERATURES
HAVE BEEN WARMING QUICKLY OVER IOWA AND THE ATMOSPHERE WILL BECOME
QUITE UNSTABLE BY AFTERNOON.

IN ADDITION...STRONG WIND SHEAR WILL BE PRESENT AND THEREFORE
CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM REDEVELOPMENT BY
MID TO LATE AFTERNOON AS A COLD FRONT PUSHES NORTHEAST INTO
SOUTHERN WISCONSIN.

LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL
DOWNPOURS...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE
STORMS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST FROM 4
PM TO 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA OUTLET FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THIS
AFTERNOON AND EVENING.

BORGHOFF
Local storm report, May 2, 1:30 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HEAVY RAIN       1 SE VERONA             42.98N 89.52W
05/02/2008  M0.47 INCH       DANE               WI   TRAINED SPOTTER

            SINCE 12 AM CDT TODAY.

&&

GD
Special weather statement, May 2, 4:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT FRI MAY 2 2008

WIZ046-047-051-052-056>060-062>072-022245-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
444 PM CDT FRI MAY 2 2008

...SCATTERED STRONG THUNDERSTORMS EXPECTED TO DEVELOP THROUGH 6 PM...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
PORTIONS OF SOUTH CENTRAL WISCONSIN THROUGH 6 PM. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS
OF 60 MPH AND ONE INCH HAIL.

IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE. A TORNADO WATCH HAS
BEEN ISSUED FOR ALL OF SOUTH CENTRAL WISCONSIN ALONG AND WEST OF A
LINE FROM GREEN LAKE TO SULLIVAN TO LAKE GENEVA AND PELL LAKE
UNTIL 10 PM THIS EVENING.

THIS WATCH INCLUDES THE MADISON...JANESVILLE...MINERAL
POINT...REEDSBURG AND PORTAGE AREAS AS WELL.

AT 440 PM...SCATTERED THUNDERSTORMS WERE LOCATED FROM AROUND SUN
PRAIRIE TO MONTELLO...AND ALSO IN THE DODGEVILLE AND SPRING GREEN
AREAS. THE THUNDERSTORMS WERE MOVING TO THE NORTH AT 40 TO 45 MPH.
THESE THUNDERSTORMS WERE INCREASING IN INTENSITY AND PRODUCING
CLOUD TO GROUND LIGHTNING STRIKES.

ALL PEOPLE OUTDOORS THIS EVENING OVER SOUTH CENTRAL WISCONSIN
SHOULD KEEP AN EYE TO THE SKY AND BE PREPARED TO SEEK SHELTER
SHOULD A THUNDERSTORM APPROACH YOUR LOCATION. REMEMBER...LIGHTNING
CAN STRIKE THE GROUND WELL AWAY FROM THE PARENT THUNDERSTORM.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHEAST
WISCONSIN BETWEEN 5 PM AND 7 PM.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:46 PM CDTSpecial Marine WarningMKX112 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.